Alert archive / Ohio / Flash Flood Warnings in 2001
Flash Flood Warning 26, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at May 21, 2001, 6:42 PM EDT for Gallia County, Ohio. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 21, 2001, 6:42 PM EDT (22:42 UTC)
- Expired
- May 21, 2001, 9:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Gallia County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 7:00 PM EDT | Flash Flood | Countywide, OH | Racoon Creek and its tributaries flooded roads and bridges. Water flowed over the bridge in the community of Vinton. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1016 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KRLX 212251 FFWRLX OHC053-220145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 642 PM EDT MON MAY 21 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN GALLIA COUNTY IN OHIO... * UNTIL 945 PM EDT... * AT 638 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN OVER EXTREME NORTH CENTRAL GALLIA COUNTY...OR ABOUT 8 MILES NORTH OF RIO GRANDE. * AREAS EFFECTED INCLUDE AREAS NORTHWEST OF VINTON <<CALL TO ACTION>> DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. PLEASE REPORT HIGH WATER...HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at May 21, 3:45 PM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, May 21, 3:45 PM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
345 PM EDT MON MAY 21 2001
SHOWERS AND THUNDERSTORMS WILL CONTINUE UNTIL THE FRONT MOVES
THROUGH ON TUESDAY. FLASH FLOOD GUIDANCE REMAINS LOW...SO WILL
CONTINUE FLASH FLOOD WATCH. MODELS LOOKS DRY TUESDAY NIGHT AND
WEDNESDAY BEHIND THE FRONT...BUT A BIT WORRIED ABOUT INSTABILITY
FROM SUCH A COLD AIR MASS MOVING IN. SINCE PREVIOUSLY HAD SHOWERS IN
ON WEDNESDAY...WILL LEAVE SPRINKLES INSTEAD.
.RLX...
WV...FLASH FLOOD WATCH FOR MONDAY NIGHT FOR ZONES WVZ005>011...
WVZ013>020...WVZ024>040...WVZ046>047.
VA...FLASH FLOOD WATCH FOR MONDAY NIGHT FOR ZONES VAZ003>004.
KY...FLASH FLOOD WATCH FOR MONDAY NIGHT F$OR ZONES
KYZ101>103...KYZ105.
OH...FLASH FLOOD WATCH FOR MONDAY NIGHT FOR ZONES
OHZ066>067...OHZ075>076...OHZ083>087.
.END/RPYIn the hours before
Special weather statement, May 21, 1:00 PM EDT, 5 hours 42 minutes before
WVZ008-014-211745- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 100 PM EDT MON MAY 21 2001 AT 100 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG THUNDERSTORMS IN NORTHEASTERN PUTNAM COUNTY MOVING TOWARDS THE NORTHEAST AT 20 MPH. THESE STORMS WILL BE MOVING THROUGH JACKSON COUNTY UNTIL AROUND 145 PM. HAIL...STRONG GUSTY WINDS...AND BRIEF HEAVY RAINS CAN BE EXPECTED WITH THESE THUNDERSTORMS. PLwEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.
Special weather statement, May 21, 1:12 PM EDT, 5 hours 30 minutes before
WVZ015-211800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 112 PM EDT MON MAY 21 2001 AT 112 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG THUNDERSTORMS ENTERING KANAWHA COUNTY. THESE STORMS WILL BE MOVING NORTHEAST AT AROUND 20 MPH. SMALL HAIL...STRONG GUSTY WINDS...AND BRIEF HEAVY RAINS CAN BE EXPECTED WITH THESE STORMS UNTIL AROUND 2 PM. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. .END AAR
Special weather statement, May 21, 1:20 PM EDT, 5 hours 22 minutes before
WVZ016-211815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 120 PM EDT MON MAY 21 2001 AT 120 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED...THUNDERSTORMS MOVING INTO WESTERN ROANE COUNTY. THESE STORMS WILL BE MOVING ACROSS ROANE COUNTY UNTIL AROUND 215 PM. SMALL HAIL...STRONG GUSTY WINDS...AND BRIEF HEAVY RAINS CAN BE EXPECTED WITH THESE STORMS. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. . END AAR
Special weather statement, May 21, 1:27 PM EDT, 5 hours 15 minutes before
WVZ009-211815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 127 PM EDT MON MAY 21 2001 AT 127 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THUNDERSTORMS DEVELOPING OVER SOUTHWEST WOOD COUNTY MOVING TOWARDS THE NORTHEAST AT AROUND 20 MPH. SMALL HAIL...STRONG GUSTY WINDS...AND BRIEF HEAVY RAINS CAN BE EXPECTED WITH THESE STORMS UNTIL AROUND 215 PM AS THEY MOVE THROUGH WOOD COUNTY. PLEASE REPORT HAIL :OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. .END AAR
Special weather statement, May 21, 2:00 PM EDT, 4 hours 42 minutes before
WVZ018-211900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 200 PM EDT MON MAY 21 2001 AT 200 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG THUNDERSTORMS MOVING THROUGH ROANE COUNTY. THESE STORMS ARE MOVING NORTHEAST AT AROUND 20 MPH. SMALL HAIL...STRONG GUSTY WINDS...AND BRIEF HEAVY RAINS CAN BE EXPECTED WITH THESE STORMS AS THEY CROSS CALHOUN COUNTY BETWEEN 230 PM AND 3 PM. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. .END AAR
Special weather statement, May 21, 2:03 PM EDT, 4 hours 39 minutes before
WVZ019-211845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 203 PM EDT MON MAY 21 2001 AT 203 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG THUNDERSTORMS MOVING INTO SOUTHWEST DODDRIDGE COUNTY. THESE STORMS ARE MOVING NORTHEAST AT 20 MPH. SMALL HAIL...STRONG GUSTY WINDS...AND BRIEF HEAVY RAINS CAN BE EXPECTED WITH THESE STORMS UNTIL AROUND 245 PM AS THEY CROSS DODDRIDGE COUNTY PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. .END AAR
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 5:57 PM EDT | Severe Thunderstorm Warning | RLX | Jackson | 33 min |
| May 21, 6:10 PM EDT | Tornado Warning | RLX | Gallia, Meigs | 35 min |
| May 21, 6:16 PM EDT | Flash Flood Warning | RLX | Jackson | 3 hr |
| May 21, 6:29 PM EDT | Tornado Warning | RLX | Jackson | 16 min |
| May 21, 6:50 PM EDT | Tornado Warning | RLX | Gallia, Meigs | 25 min |
| May 21, 7:03 PM EDT | Flash Flood Warning | RLX | Meigs, Vinton | 3 hr |
| May 21, 7:29 PM EDT | Tornado Warning | RLX | Meigs | 16 min |
| May 21, 7:33 PM EDT | Flash Flood Warning | RLX | Athens | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.